Math. Model. Nat. Phenom.
Volume 9, Number 3, 2014Biological evolution
|Page(s)||47 - 67|
|Published online||28 May 2014|
Replicator Equations and Space
1 Faculty of Computational Mathematics
and Cybernetics Lomonosov Moscow State University, Moscow
2 Applied Mathematics–1, Moscow State University of Railway Engineering, Moscow 127994, Russia
3 Department of Mathematics, North Dakota State University, Fargo, ND 58108, USA
Corresponding author. E-mail: email@example.com
A reaction–diffusion replicator equation is studied. A novel method to apply the principle of global regulation is used to write down a model with explicit spatial structure. Properties of stationary solutions together with their stability are analyzed analytically, and relationships between stability of the rest points of the non-distributed replicator equation and the distributed system are shown. In particular, we present the conditions on the diffusion coefficients under which the non-distributed replicator equation can be used to describe the number and stability of the stationary solutions to the distributed system. A numerical example is given, which shows that the suggested modeling framework promotes the system’s persistence, i.e., a scenario is possible when in the spatially explicit system all the interacting species survive whereas some of them go extinct in the non-distributed one.
Mathematics Subject Classification: 35K57 / 35B35 / 91A22 / 92D25
Key words: replicator equation / reaction-diffusion systems / stability / persistence
© EDP Sciences, 2014
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.